Oklahoma, 2023Excessive Heat in Oklahoma, August 17 to 21, 2023
August 17 to 21, 2023 · NWS OUN · 83 events in 28 counties and zones
Hot temperatures and high humidity combined to create dangerous heat indices of 110-115+ degrees across portions of southern, central and northern Oklahoma during the afternoon/evening of the 17th through 21st.
Every event with a place to put it; 83 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 83
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Hot temperatures and high humidity combined to create dangerous heat indices of 110-115+ degrees across portions of southern, central and northern Oklahoma during the afternoon/evening of the 17th through 21st.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 17, 11:29 AM CST, 31 minutes earlier.
Area forecast discussion, Aug 17, 11:29 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1229 PM CDT Thu Aug 17 2023
...New AVIATION...
.SHORT TERM...
(Today and tonight)
Issued at 241 AM CDT Thu Aug 17 2023
A cold front/wind shift is currently located across far southern
Nebraska/northwest Kansas. This feature is expected to move into
northwest Oklahoma later this morning and perhaps the northern half
of the Sooner State by late afternoon. Some guidance suggest the
wind shift will make it farther south, but with a building ridge
over the southern Plains will keep it around I-40. Deep mixing
will occur across southern Oklahoma and western north Texas ahead
of the wind shift. This will allow temperatures to soar to around
105-110.
Afternoon humidity will be very low across southwest Oklahoma and
northern Texas, so air temperature and apparent temperature will
be close. No adjustments appear necessary to the current heat
advisory.
Fortunately, the wind will not be strong where very hot and dry
conditions are expected. However, with critical fuels in place, a
few hours of "elevated" conditions are likely. Surface winds will
become more easterly behind the front overnight, but light.
&&
.LONG TERM...
(Friday through Wednesday)
Issued at 241 AM CDT Thu Aug 17 2023
Surface winds will become southeasterly most places on Friday
with more of a downslope component expected across western north
Texas and parts of southwest Oklahoma. In general, wind speeds
are expected to remain light, especially where temperatures will
again reach around 110 degrees (northern Texas). Areawide, the
hottest day over the next 7 days or so, appears to be Saturday.
The ridge should build far enough north and east late in the
weekend/early next week to cut daytime high temperatures 2-5
degrees most places. A more northern position of the ridge may
also allow any easterly waves in the Gulf to influence our
weather. The most recent run of the EC model predicts such a wave
may increase rain chances across northern Texas around Wednesday
of next week.
&&
.AVIATION...
(18Z TAFS)
Issued at 1229 PM CDT Thu Aug 17 2023
Unrestricted ceilings and visibilities are expected through the
TAF period.
The only aviation impact through the TAF period will be a north
to north-northeast wind shift (currently moving across northern
Oklahoma) that will continue to move to the southeast this
afternoon.
The wind shift will stall just north of KSPS (close to KLAW) and
dissipate tomorrow. Winds will gradually veer to the east as this
occurs.
Mahale
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 99 75 104 / 0 0 0 0
Hobart OK 70 105 74 108 / 0 0 0 0
Wichita Falls TX 75 110 78 110 / 0 0 0 0
Gage OK 65 99 72 103 / 0 0 0 0
Ponca City OK 66 93 72 103 / 0 0 0 0
Durant OK 71 107 75 107 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 9 PM CDT this evening for OKZ021>023-027>048-
050>052.
TX...Heat Advisory until 9 PM CDT this evening for TXZ083>090.
&&
SHORT TERM...06
LONG TERM....06
AVIATION...10Hazardous weather outlook, Aug 17, 2:33 AM CST, 9 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
333 AM CDT Thu Aug 17 2023
OKZ004>048-050>052-TXZ083>090-172345-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
333 AM CDT Thu Aug 17 2023
This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.
.DAY ONE...Today and Tonight...
.Hot...
A heat advisory is in effect for areas south of I-40, including
western north Texas.
.Fire Weather...
Elevated fire weather conditions are possible for a few
hours across western north Texas and southwest Oklahoma
this afternoon.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday...
.Hot...
Excessive heat is expected into early next week.
.Fire Weather...
Elevated fire weather conditions will return Friday and last
through the weekend. This will mainly be across western north
Texas and southwest Oklahoma where temperatures will be hotter and
humidity lower.
Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.
Excessive Heat, Bryan
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Excessive Heat, Carter
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Excessive Heat, Garvin
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Excessive Heat, Johnston
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Excessive Heat, Love
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Excessive Heat, Marshall
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Excessive Heat, Stephens
- When
- August 17, 12:00 PM CST to 8:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Excessive Heat, Atoka
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Excessive Heat, Bryan
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Excessive Heat, Carter
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Excessive Heat, Coal
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Excessive Heat, Hughes
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Excessive Heat, Love
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Excessive Heat, Marshall
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Excessive Heat, Pontotoc
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Excessive Heat, Seminole
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Excessive Heat, Stephens
- When
- August 18, 12:00 PM CST to 8:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Excessive Heat, Atoka
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Excessive Heat, Bryan
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Excessive Heat, Carter
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Excessive Heat, Coal
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Excessive Heat, Garfield
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Excessive Heat, Kay
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Excessive Heat, Kingfisher
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Excessive Heat, Lincoln
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Excessive Heat, Logan
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Excessive Heat, Love
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Excessive Heat, Marshall
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Excessive Heat, Noble
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Excessive Heat, Payne
- When
- August 19, 12:00 PM CST to 8:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Excessive Heat, Atoka
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Excessive Heat, Bryan
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Bryan forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.962, -96.260 (the zone’s center; the record gives no point)
Excessive Heat, Carter
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Excessive Heat, Coal
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Excessive Heat, Garfield
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Excessive Heat, Garvin
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Excessive Heat, Grant
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Excessive Heat, Hughes
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Excessive Heat, Johnston
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Excessive Heat, Kay
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Excessive Heat, Kingfisher
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Excessive Heat, Lincoln
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Excessive Heat, Logan
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Excessive Heat, Love
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Love forecast zone
- Reported by
- Mesonet
- Coordinates
- 33.950, -97.244 (the zone’s center; the record gives no point)
Excessive Heat, Marshall
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Marshall forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.025, -96.769 (the zone’s center; the record gives no point)
Excessive Heat, McClain
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Excessive Heat, Murray
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Excessive Heat, Noble
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Excessive Heat, Oklahoma
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Excessive Heat, Payne
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Excessive Heat, Pontotoc
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Excessive Heat, Pottawatomie
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Excessive Heat, Seminole
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Excessive Heat, Stephens
- When
- August 20, 11:00 AM CST to 8:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
Excessive Heat, Atoka
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Atoka forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.374, -96.038 (the zone’s center; the record gives no point)
Excessive Heat, Canadian
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Canadian forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.542, -97.982 (the zone’s center; the record gives no point)
Excessive Heat, Carter
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Carter forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.251, -97.286 (the zone’s center; the record gives no point)
Excessive Heat, Cleveland
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Cleveland forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.203, -97.326 (the zone’s center; the record gives no point)
Excessive Heat, Coal
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
Excessive Heat, Garfield
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Garfield forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.379, -97.783 (the zone’s center; the record gives no point)
Excessive Heat, Garvin
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Garvin forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.705, -97.309 (the zone’s center; the record gives no point)
Excessive Heat, Grady
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Grady forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.017, -97.884 (the zone’s center; the record gives no point)
Excessive Heat, Grant
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Grant forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.796, -97.786 (the zone’s center; the record gives no point)
Excessive Heat, Hughes
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Hughes forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.048, -96.250 (the zone’s center; the record gives no point)
Excessive Heat, Jefferson
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Jefferson forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.111, -97.836 (the zone’s center; the record gives no point)
Excessive Heat, Johnston
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Johnston forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.317, -96.661 (the zone’s center; the record gives no point)
Excessive Heat, Kay
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Kay forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.818, -97.144 (the zone’s center; the record gives no point)
Excessive Heat, Kingfisher
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Kingfisher forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.945, -97.942 (the zone’s center; the record gives no point)
Excessive Heat, Lincoln
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Lincoln forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.703, -96.881 (the zone’s center; the record gives no point)
Excessive Heat, Logan
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Logan forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.919, -97.443 (the zone’s center; the record gives no point)
Excessive Heat, McClain
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- McClain forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.009, -97.444 (the zone’s center; the record gives no point)
Excessive Heat, Murray
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Murray forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.482, -97.068 (the zone’s center; the record gives no point)
Excessive Heat, Noble
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Noble forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.389, -97.230 (the zone’s center; the record gives no point)
Excessive Heat, Oklahoma
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Oklahoma forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.552, -97.407 (the zone’s center; the record gives no point)
Excessive Heat, Payne
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Payne forecast zone
- Reported by
- Mesonet
- Coordinates
- 36.077, -96.976 (the zone’s center; the record gives no point)
Excessive Heat, Pontotoc
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Pontotoc forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.728, -96.684 (the zone’s center; the record gives no point)
Excessive Heat, Pottawatomie
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Pottawatomie forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.207, -96.948 (the zone’s center; the record gives no point)
Excessive Heat, Seminole
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Seminole forecast zone
- Reported by
- Mesonet
- Coordinates
- 35.168, -96.615 (the zone’s center; the record gives no point)
Excessive Heat, Stephens
- When
- August 21, 11:00 AM CST to 8:00 PM CST
- Where
- Stephens forecast zone
- Reported by
- Mesonet
- Coordinates
- 34.486, -97.851 (the zone’s center; the record gives no point)
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat and Heat in Texas, August 17 to 27, 20234 deaths · 837 injured · 92 events
- Flash Flooding and Damaging Winds in Utah, August 17 to 19, 2023$1.0 million · 60 kt wind · 12 events
- Heat in Oklahoma, August 17 to 21, 202359 events
- Hail and Damaging Wind in Arizona, August 17, 2023$85,000 · 1 in hail · 3 events
- Debris Flow and Flooding in Colorado, August 17 to 18, 2023$28,000 · 4 events
- Flooding and Hail in Florida, August 17, 2023$20,000 · 1 in hail · 8 events
- Flash Flooding and Damaging Winds in Arizona, August 17 to 18, 2023$16,000 · 53 kt wind · 8 events
- Flash Flooding in Idaho, August 17, 2023$16,000 · 2 events
- Wildfire in Louisiana, August 17, 2023$15,000 · 1 event
- Heat in Texas, August 17 to 20, 20239 events
- Hail in Illinois, August 17, 20231.75 in hail · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 17, 20235 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1132318, 1132320, 1132321, 1132322, 1132323, 1132324, 1132325, 1132326, 1132598, 1132599, 1132600, 1132601, 1132602, 1132603, 1132604, 1132605, 1132606, 1132607, 1132608, 1132630, 1132631, 1132632, 1132633, 1132634, 1132635, 1132636, 1132637, 1132638, 1132639, 1132640, 1132641, 1132642, 1132643, 1132657, 1132658, 1132659, 1132660, 1132661, 1132662, 1132663, and more.